Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Misdiagnosed with ulcerative colitis, diarrhea episode started after sitting in a unventilated room with black mould. Victim of black mould?

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me
Tue, 26 Mar 2019
Report Abuse
General Surgeon 's  Response
Hello,

As per the thorough history (which is very best part from your side to narrate the issue in details), there can be possible infection with airborne bug as Legionella pneumophila or others to cause such grave issue.

A thorough work up with the infectious disease specialist is mandatory here to proceed in the best way.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Bhagyesh V. Patel, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, I am a 67 yr old woman, I am on remicade for ulcerative colitis (infusion every 8 weeks) very active, very holistic and eat fairly well...lots of h2o. However I am also eating a lot of chocolate bars...really candy to keep energy up. My Gastro Doc put me on Creon knowing I take digestive enzymes, I m on prednisone 5m for pain in muscles and joints from drug induced lupus, synthroid 125mcg (30 yrs), duloxetine 60 for depression and pain. 3 weeks ago I began having serious hot flashes. I can not be outside in the heat at all without really having problems. Feels very hormonal though went through changes years ago. I can be sitting in an a/c room and have them one right after the other. Any ideas? Thank you, Lin Ford

doctor1 MD

My daughter,age 22 yrs. has had bloody diarrhea ,urgency to defecate May 2013. She has seen a GI MD and is seeing a nutritionist. Lab work in June 2013 showed anemia. . The nutritionist seems to have taken over as primary caretaker. The MD performed an in office proctoscopy when this started and diagnosed her with Ulcerative proctitis, recently my daughter saw thePA (for the GI MD) who told her she probably now has ulcerative colitis, then put her on lialda. I am concerned that my daughter is not better.

doctor1 MD

I have a mild to moderate ulcerative colitis which was caused by campylobacter followed by strong dosage of antibiotic, cycpro about two years ago. Took Lialda 2.4 g, 2 tabs /day, helped for a week and diarrhea returned, doctor upped it to 3 tabs/ day, diarrhea got worse, upped it to 4 tabs/day got even worse. Had a colonoscopy and the inflammation had moved up to almost to the small intestine. Stopped taking Lialda and started Budesonide, 3 caps of 3 mg/day for a month, followed by tapering to zero. It did not cure me. Three months ago started taking prednisone for a month, followed by Balsalazide, 3 caps of 750 mg 3 times/day for 8 weeks, initially it helped, especially when I was taking prednisone. After 8 weeks I got a flare up, stopped the balsalazide, and after 2 days I was better than ever. Of course I watch my diet, and eat lots of potatoes, rice cooked fruits, and vegetables. I was fine for 5 weeks, until 3 day ago. I took one cap of 200 mg celebrex, 1 tab of 250 mg Magnesium and1 tab of 595 mg potassium Gluconate. The next day I had a mild to moderate flare up and i took 2 tabs of pepto-bismol, and now getting a bit better. My doctor has suggested to restart a maintenance med, such as Asacol or Pentaxa. Both of these meds are from the same class of Masalamine, which could have exacerbated my colitis. I very much appreciate your input and suggestions. Should I just watch my diet very carefully and take Pepto-Bismol when I get duarrhea or start another maintenance med. I had colone cancer about 12 years ago which I had a surgery and the cical valve was removed. I also have primary billiary collangitis (PBC) and I have been taking actigal for it for 3 years. Thank you very much, YYYY@YYYY Aman Kermaninejad

Recent questions on  Stomach infection

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

Hello sir, I have been suffering from acidity problem for almost 5 years. I can eat only the normal usual simle healthy foods . but sometimes that also cause problem. from last 1 month I lost my test of food and from last 7 days I have been suffering from stomach infection. the acidity was too high that my normal medicines were not working at all. My doctor gave a course for 15 days and advised me to do complete body checkup, though not done yet. for two days my stool also became greyish black and returned to normal after taking medicine. however now I feel like my eye sight is blurred and there is blood from nose in solid form(only little) and also there is headeche and back pain . my eyesight may be effected as I used to study to much during exam time.ut the antibiotics I am using are not strong enough to result any drug interection.I have sinus problem, blood pressure is normal,and a anaemia history. please do reply sir as I am not getting what actually to do.

doctor1 MD

Hello Sir, My daughter is five years old. Every monsoon season she suffers from stomach infection resulting in diarrhea and has to be given antibiotics. After the antibiotic course is completed, she suffers from indigestion, has motions after every meal; 4-5 times a day.

doctor1 MD

two weeks ago i had food poisining or a stomach infection the doctor couldnt decide so he gave me medicine for both and to help with the diariaha and cramps and nausia. after that week i had a urine infection and i took pills for that and now i have pain in my lower back and feel like im bloated.i just dont wont to go to the emergency room unless its something that could wait until i see my doctor on momday i still did not feel like the medication worked.

doctor1 MD

Hello.... Had outside food day and night two weeks back.... Post two days started having abdominal pain and epigastric pain .... Doctor ran antacid.... But no improvement.... Have bloating and gas as well.... Stool routine was normal except...

doctor1 MD

I have a very delicate stomach. Every other day i get loose stool and it worsens in frequency after masturbating. Recently i had a stomach infection with non stop vomiting and diarrhea . I took fluid, antibiotics, vitamins, probiotics. I cant seem...

doctor1 MD

Hello My 6 year old son has been complaining of abdominal pain , now it has been 28 hours - he vommitted last night and this morning but since he has been able to keep his food down. Tonight he is complaining of severe pain that comes and goes...